Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Epidural steroid injections

Has anyone had some not so pleasant side effects? I had an injection yesterday and today I am incredibly nauseated and dizzy. I've had some other unpleasant side effects from steroids in the past, such as very heavy menstrual bleeding with clots. Getting pretty frustrated as the these things being sought to bring pain relief are unfortunately messing with other things. Am I not alone?


  • The nurse told me that I shouldn't get any side effects from the injection. However, she said if I did, nausea was a possible one. Some people are more sensitive to steroids than others. For me, the shot took maybe three days to start working. After 3 days of some relief, it wore off.
    Errol Fernandez
  • i have had 5 epidural injections to date. by the 3rd i was getting nasty migraine headaches following the injections, but the doc convinced me i should try the last 2 and they would use a different shorter acting steroid to see if it was better. well, still got the migraines and no pain relief from them. so now i will list steroids as an allergy to make sure they don't try to give me any when i am not looking. the 2 week long migraine is far worse than what the steroid is trying to cure.
    Microdisectomy / hemi-laminectomy 6/2010 and revision 10/2010
    Cervical fusion C4-5 and C5-6 9/2011
    Lumbar Fusion L5-S1 6/2012
  • BotzBotz Central FloridaPosts: 223
    edited 10/22/2012 - 12:37 AM
    I have had more then 20 injections since 2007. Typically no side effects except major hunger a few days after. I don't get imediate relief from them. It usually takes a couple days to a week for them to kick in. They usually give me full relief for between 1 month to 6 months. The last one I had was in May and is still helping. With all the hoopla over injections I think I'm done, time to fix the failed fusion. I'm waiting for a new CT scan so I can go back to the surgeon.
This discussion has been closed.
Sign In or Register to comment.